Vol. 7, No. 6, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17, 1 issue

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Parabolic boundary Harnack principles in domains with thin Lipschitz complement

Arshak Petrosyan and Wenhui Shi

Vol. 7 (2014), No. 6, 1421–1463

We prove forward and backward parabolic boundary Harnack principles for nonnegative solutions of the heat equation in the complements of thin parabolic Lipschitz sets given as subgraphs

E = {(x,t) : xn1 f(x,t),x n = 0} n1 ×

for parabolically Lipschitz functions f on n2 × .

We are motivated by applications to parabolic free boundary problems with thin (i.e., codimension-two) free boundaries. In particular, at the end of the paper we show how to prove the spatial C1,α-regularity of the free boundary in the parabolic Signorini problem.

parabolic boundary Harnack principle, backward boundary Harnack principle, heat equation, kernel functions, parabolic Signorini problem, thin free boundaries, regularity of the free boundary
Mathematical Subject Classification 2010
Primary: 35K20
Secondary: 35R35, 35K85
Received: 8 December 2013
Accepted: 27 August 2014
Published: 18 October 2014
Arshak Petrosyan
Department of Mathematics
Purdue University
West Lafayette, IN 47907
United States
Wenhui Shi
Mathematisches Institut
Universität Bonn
Endenicher Allee 64
D-53115 Bonn